By Sarah Jacoby for Refinery29. Katie, 25, overdosed the very first time she tried heroin.

She woke up on a July morning in her apartment in Wilmington, NC with a mysterious pain in her chest. She remembered shooting up the night before, after already having taken pills, but the rest was a blur.

Katie had overdosed, her boyfriend explained. A friend called an ambulance. She had been given CPR, which explained the chest pain. And the doctors were able to reverse her overdose using a drug called naloxone. They saved her life.

Two years later, Katie is just over 60 days clean, works as an optometric tech, and keeps naloxone in the glove box of her car. “As much as I wanted to die at some points in my life,” she says, “I am so grateful that somebody was there to be able to call to save my life.”

Read more… 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Category

Uncategorized